MAUDE Adverse Event Report: AESCULAP AG ENDURO FEMORAL COMPONENT CEMENTED F3R; KNEE ENDOPROSTHESES

AESCULAP AG ENDURO FEMORAL COMPONENT CEMENTED F3R; KNEE ENDOPROSTHESES
Model Number NB019K
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: visual investigation: the lateral side of the box of the femur component has fractured.The provided components were examined visually and microscopically.The box of the femur component has pulled out at the lateral side at the interface to the femur shaft.The medial side of the femur box as well as the medial side of the stem exhibits pressure marking showing a leverage of the stem.Medial side was under compression and lateral was under tension.Neither the fracture surface of the femur box (major fragment) nor that of the minor fragment exhibits material defects/abnormalities like foreign particles inclusions or blow holes.Both fracture surfaces show signs of a fatigue fracture.The enduro hinge ring shows visible signs of damages/scratches.It remains unclear whether these traces originate from a hyperextension.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
It was reported to aesculap ag that an enduro femoral component cemented f3r (part # nb019k) was implanted during a primary surgery performed on (b)(6) 2015.According to the complainant, there was a material fracture at the junction of femoral shield and stem.Implantation was done during tracheoesophageal puncture (tep) exchange in 2015.The cause of fracture was most likely lack of bony support of the shield, resulting in bending stress and, in case of adipositas permagna material fatigue.The patient underwent a revision surgery on (b)(6) 2022.A revision surgery was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Involved components nr386k - enduro femur sp:acer post/dist f3 4x4mm - lot 52113336.Nr293k - femur extens.Stem 6° d18x77mm cemented - lot 52135389.Nr400k - nut f/femur extens.Stem all sizes neutr.- lot 52135289.Nb013k - enduro tibial comp.Offset cemented t3 - lot 52159428.Nb067k - enduro tibia hemi-wedge t3 12mm rm/ll - lot 51760228.Nb075k - enduro tibia hemi-wedge t3 4mm rl/lm - lot 52107302.Nr193k - tibia offset stem d18x52mm cemented - lot 52137131.Nr890m - enduro meniscal component f3 10mm - lot 52161161.

Brand Name
ENDURO FEMORAL COMPONENT CEMENTED F3R
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13559429
Report Number9610612-2022-00028
Device Sequence Number19874263
Product Code KRO
UDI-Device Identifier04046963165574
UDI-Public4046963165574
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberNB019K
Device Catalogue NumberNB019K
Device Lot Number52161077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NB013K - LOT 52159428; NB067K - LOT 51760228; NB075K - LOT 52107302; NR193K - LOT 52137131; NR293K - LOT 52135389; NR386K - LOT 52113336; NR400K - LOT 52135289; NR890M - LOT 52161161
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight133 KG